MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT STAY SAFE ORGANIZER; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

OGDEN MANUFACTURING PLANT STAY SAFE ORGANIZER; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 030-10807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis nurse (pdrn) for a peritoneal dialysis (pd) patient on continuous cycling peritoneal dialysis (ccpd) for renal replacement therapy (rrt) contacted customer support and reported the patient has peritonitis and has to do manuals.Upon follow up, the pdrn stated the patient was experiencing abdominal pain.A s a result, the patient was seen in the outpatient pd clinic on (b)(6) 2022 and had a pd culture obtained.Per the pdrn, the pd culture generated growth of yeast.The patient is being treated with intra-peritoneal (ip) vancomycin 2 grams every 5 days and oral fluconazole 200 mg daily for 21 days.The patient is continuing pd treatment with the same cycler without any issues.The pdrn stated the patient did not have any fluid leaks or any issues with fresenius products in relation to the event.The nurse attributed the peritonitis to a breach in infection control at home whereby it was stated the patient does not regularly bleach the stay safe organizer as instructed.Additional details surrounding the patient¿s hospital course and condition were requested, however, not provided.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between the pd therapy with the stay safe organizer/liberty cycler set and the patient¿s peritonitis event.However, there is no allegation nor any objective evidence that a stay safe organizer/liberty cycler set malfunction or product deficiency was associated with this event.Peritonitis is a well-documented complication in patients undergoing pd therapy which can be associated with several aspects of breach in compliance to infection control procedures involving the pd treatment.Based on the reported information, the patient¿s peritonitis can be reasonably attributed to a breach in infection control as the patient was not regularly bleaching the stay safe organizer as instructed by the pd nurse.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.A review of the user guide was performed.The user guide states as a warning before starting the treatment, ¿you must use aseptic technique as directed by your pd nurse to prevent infection¿.At this time, the reported incident could be attributed to end user error in accordance with the complaint description.As the complaint sample was not available a physical evaluation could not be performed, therefore the alleged event could not be confirmed.

Brand Name
STAY SAFE ORGANIZER
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16126819
Report Number0001713747-2023-00016
Device Sequence Number15362589
Product Code FKX
UDI-Device Identifier00840861102310
UDI-Public00840861102310
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
KL 73718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number030-10807
Device Catalogue Number030-10807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET 
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale